MAUDE Adverse Event Report: ETHICON INC. TPW 24IN 2-0 D/A SH,SKS-3 BWY; ELECTRODE, PACEMAKER, TEMP

ETHICON INC. TPW 24IN 2-0 D/A SH,SKS-3 BWY; ELECTRODE, PACEMAKER, TEMP
Catalog Number TPW30
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 7/29/2025.H6 component code: g07002 - pending evaluation of returned device.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.A device has been received; however it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure in (b)(6) 2025 and suture was used.It was reported that the needle had been found broken in the newly dispensed suture when preparing for surgery.Changed another one to complete the surgery.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3 h3 investigation summary: a failed suture needle, labeled as (b)(4), was submitted to herrera, stafford and associates, llc (hsa) for fractographic evaluation on june 20, 2025.The component was identified as product code tpw30.It was requested that hsa assess the fracture mode of the failure.According to the information, it was reported breakage needle pre-op.The product received for analysis was tpw30.Visual inspection and metallurgical analysis were performed on the returned product.A fracture was observed in the body of the needle.A scanning electron microscope (sem) was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined on side a in multiple locations to determine the fracture mode.The evaluation of (b)(4) revealed the fracture was predominantly composed of microvoid coalescence, which is evidence of a ductile fracture mode.Necking observed adjacent to the fracture provides additional evidence that the failure was induced by mechanical deformation leading to ductile overload.This was a ductile fracture.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
TPW 24IN 2-0 D/A SH,SKS-3 BWY
Common Device Name
ELECTRODE, PACEMAKER, TEMP
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22646885
Report Number2210968-2025-08749
Device Sequence Number8677746
Product Code LDF
UDI-Device Identifier10705031050884
UDI-Public(01)10705031050884(17)280731(10)TJBCEM
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K980503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTPW30
Device Lot NumberTJBCEM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2025
Supplement Date Received by Manufacturer07/31/2025
Initial Report FDA Received Date07/29/2025
Supplement Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown